MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 11/13FR X 54 CM 5/BX; URETERAL CATHETER

GYRUS ACMI, INC. UROPASS AS 11/13FR X 54 CM 5/BX; URETERAL CATHETER
Model Number 61154BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation (although it is expected to be).The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports during a cysto-ureteroscopy procedure using a uropass ureteral access sheath dilator, the sheath tip broke off inside the patient¿s bladder when the physician was attempting to advance it over the wire into the ureter.The device fragments were retrieved.The patient did not experience any adverse effects as a result of this occurrence.The patient's current condition is reported as "stable." there were no procedural or anatomical challenges that could have contributed to the device breaking.The customer examined a like device still sealed in the package.After trying to wiggle the device inside the package, the device snapped inside the package.Additional comment by physician "additional devices were checked while in the packaging/unopened and showed same defect." one image was provided showing a device broken in the package.Clarifying information has been requested, at this time, no additional information has been provided.The customer stores the devices in sterile core hanging up the way they are designed.Case with patient identifier (b)(6) reports the patient event case with patient identifier (b)(6) reports the device broken in the package.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The subject device for this complaint was not returned to olympus for a physical evaluation.However, photos of the subject device were reviewed, and the device was confirmed to be broken.Furthermore, the customer returned all remaining uropass devices in their inventory to olympus.One of the returned lots from the inventory shares the same lot number as the subject device in this complaint.These returned devices underwent further investigation by olympus.A review of the device history record found only one nonconformance and that was for over dilator length and not a tip related failure.No other issues were found that could have related to the failure in the tip.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, the root cause of the reported event is as follows: 1.Uropass dilator tip breakage is proposed to be mainly caused by the inconsistent manufacturer¿s process of the polyethylene (pe) dilator, lot-by-lot.2.The unfavorable oxidation of polyethylene dilator material is proposed to occur during manufacturer thermal process cycle of the dilator, in which thermos-oxidation could cause brittle fracture of uropass dilator tip materials for special lots.3.Generally speaking, photooxidation of polyethylene or uropass dilator material could occur during the whole products cycle including sterilization, and shelf life.In other words, it will influence uropass products for every lot but not for special lots.4.Uropass dilator tip buckling testing should be very helpful for suppliers to check the quality of uropass dilator tip for each lot to make sure if it meets osta specifications or not.Since the actual device captured in this complaint was not returned to olympus for a physical evaluation, d9 has been corrected to "no." however, since a photo of the device was reviewed and the reported defect was confirmed, h3 has been updated to "yes." finally, new information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 11/13FR X 54 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15941597
Report Number3003790304-2022-00326
Device Sequence Number12314699
Product Code KNY
UDI-Device Identifier00821925035386
UDI-Public00821925035386
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61154BX
Device Lot Number09J1800111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown
Patient Weight104 KG